Alert archive / Idaho / Winter Storm Watches in 2007

Winter Storm Watch 13, NWS Missoula, MT

September 27, 2007Idaho County, Idaho

NWS Missoula, MT issued this winter storm watch at Sep 27, 2007, 1:05 PM PDT for Idaho County, Idaho. It took effect at Sep 28, 2007, 2:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 27, 2007, 1:05 PM PDT (20:05 UTC)
In effect from
Sep 28, 2007, 2:00 PM PDT
Expired
Sep 28, 2007, 3:00 AM PDT
In force
Issued by
NWS Missoula, MT

County Idaho County, ID

The radar

The Missoula radar (KMSX), 175 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2007-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2007-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 272005
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
205 PM MDT THU SEP 27 2007


IDZ006-281200-
/O.NEW.KMSO.WS.A.0013.070928T2100Z-070929T1200Z/
SOUTHERN CLEARWATER MOUNTAINS-
105 PM PDT THU SEP 27 2007

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH ABOVE 5000 FEET...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH LATE FRIDAY NIGHT. 

A COOL AND MOIST LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
BEGIN TO MOVE THROUGH THE REGION FRIDAY AFTERNOON. AS IT DOES
SO...WIDESPREAD PRECIPITATION IS EXPECTED TO DEVELOP WHILE SNOW
LEVELS DROP TO AROUND 5000 FEET. ALTHOUGH EXACT AMOUNTS REMAIN IN
QUESTION...THE POTENTIAL EXISTS FOR ACCUMULATING SNOWFALL OF 4 TO
6 INCHES WITH LOCAL AMOUNTS UP TO 8 INCHES. PLEASE STAY TUNED FOR
ADDITIONAL UPDATES ON THE DEVELOPING WEATHER SYSTEM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
1 follow-up statement
000 
WWUS45 KMSO 281000
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
400 AM MDT FRI SEP 28 2007

IDZ006-281800-
/O.UPG.KMSO.WS.A.0013.070928T2100Z-070929T1200Z/
/O.NEW.KMSO.HS.W.0014.070929T0000Z-070929T1200Z/
SOUTHERN CLEARWATER MOUNTAINS-
300 AM PDT FRI SEP 28 2007

...HEAVY SNOW WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT SATURDAY FOR THE SOUTHERN CLEARWATERS ABOVE 5000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW
WARNING ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT SATURDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 

A COOL AND MOIST LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
WILL BEGIN TO MOVE THROUGH THE REGION THIS AFTERNOON. WIDESPREAD
PRECIPITATION IS EXPECTED TO DEVELOP WHILE SNOW LEVELS LOWER TO
AROUND 5000 FEET LATE THIS AFTERNOON AND THIS EVENING. SNOWFALL
ACCUMULATIONS OF 4 TO 6 INCHES WITH LOCAL AMOUNTS UP TO 8 INCHES
ARE EXPECTED.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. 

$$

MTZ006-281800-
/O.NEW.KMSO.SN.Y.0029.070929T0300Z-070929T1500Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
400 AM MDT FRI SEP 28 2007

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
SATURDAY FOR THE BITTERROOT SAPPHIRE MOUNTAINS ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM MDT SATURDAY. 

A COOL AND MOIST LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
WILL BEGIN TO MOVE THROUGH THE REGION THIS AFTERNOON. WIDESPREAD
PRECIPITATION IS EXPECTED TO DEVELOP. SNOW LEVELS LOWER TO AROUND
5000 FEET THIS EVENING. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES.
ARE EXPECTED.

AREAS AFFECTED INCLUDE LOST TRAIL PASS...LOLO PASS...AND SKALKAHO
PASS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ007-281800-
/O.NEW.KMSO.SN.Y.0029.070929T0600Z-070929T1800Z/
BUTTE/BLACKFOOT REGION-
400 AM MDT FRI SEP 28 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
SATURDAY FOR THE BUTTE BLACKFOOT REGION ABOVE 5500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 5500 FEET...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 12 PM MDT SATURDAY. 

A COOL AND MOIST LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
WILL BEGIN TO MOVE THROUGH THE REGION THIS AFTERNOON. WIDESPREAD
PRECIPITATION IS EXPECTED TO DEVELOP WITH SNOW LEVELS LOWERING TO AROUND
5500 FEET AFTER MIDNIGHT. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES.

AREAS AFFECTED INCLUDE HOMESTAKE PASS AND GEORGETOWN LAKE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Sep 27, 8:46 AM PDT, 4 hours 19 minutes earlier.

Area forecast discussion, Sep 27, 8:46 AM PDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
946 AM MDT THU SEP 27 2007

.UPDATE...NO UPDATES PLANNED FOR TODAY.

&&

.DISCUSSION...A WEAK RIDGE OF HIGH PRESSURE WILL REMAIN THE DOMINATE
FORCE ACROSS THE NORTHERN ROCKIES TODAY. SKIES WILL BE MOSTLY
SUNNY THIS MORNING WITH A NOTICEABLE INCREASE IN MIDDLE TO HIGHER
LEVEL CLOUDINESS THIS AFTERNOON DUE TO AN APPROACHING WEATHER
SYSTEM FROM THE NORTHWEST. THE SURFACE PRESSURE GRADIENT ACROSS
IDAHO AND MONTANA WILL TIGHTEN THIS AFTERNOON RESULTING IN GUSTY
WINDS ACROSS THE WIND PRONE NORTH/SOUTH FACING VALLEYS OF IDAHO
AND MONTANA. THE STRONGEST WINDS APPEAR TO OCCUR THROUGHOUT THE
LOWER HELLS CANYON AND CAMAS PRAIRIE REGION OF WEST CENTRAL IDAHO.
THESE LOCATIONS ARE EXPECTED TO FALL UNDER THE TIGHTEST GRADIENT
AND SUCCUMB TO TERRAIN FORCING AND FUNNELING.

&&

.AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED...SEE
APPROPRIATE TERMINAL FORECASTS.

&&

.PREV DISCUSSION... /ISSUED 744 AM MDT THU SEP 27 2007/

DISCUSSION...A PLEASANT DAY IS EXPECTED TODAY AS A RIDGE OF HIGH
PRESSURE WILL ENCOMPASS THE NORTHERN ROCKIES THROUGHOUT THE
AFTERNOON HOURS. SOUTH TO SOUTHWEST GUSTY WINDS IN THE CAMAS
PRAIRIE SHOULD INCREASE LATE THIS AFTERNOON AND TONIGHT AS THE
PRESSURE GRADIENT TIGHTENS AHEAD OF AN APPROACHING COLD FRONT.
EXPECT GRADUALLY INCREASING CLOUDS ACROSS NORTHWEST MONTANA TODAY
IN ADVANCE OF THE APPROACHING SYSTEM.

FRIDAY AND FRIDAY NIGHT SIGNIFICANT CHANGES ARE EXPECTED AS A COLD
FRONT IS EXPECTED TO MOVE THROUGH THE NORTHERN ROCKIES. THE EXACT
TIMING OF FRONTAL PASSAGE IS UNCERTAIN AT THIS TIME WITH THE NAM
AND GFS MODELS DIFFERING AND BOTH SLOWING A TAD. THERE IS GROWING
CONFIDENCE THAT THE FRONT WILL BRING SIGNIFICANT RAINFALL ALONG
WITH STEADILY FALLING TEMPERATURES AND SNOW LEVELS THROUGHOUT THE
DAY. GUSTY WINDS WILL OCCUR IN ADVANCE OF AND WITH THE FRONTAL
PASSAGE...SHIFTING FROM SOUTHWEST TO WEST AS IT PASSES DURING THE
EVENING. ALL THESE THINGS CONSIDERED....WINTER HIGHLIGHTS ARE
POSSIBLE FRIDAY. WILL THUS KEEP THE HAZARDOUS WEATHER OUTLOOK ISSUED
FOR FRIDAY DUE TO LOWERING SNOW LEVELS AND THE INCREASING
RAIN/SNOW POTENTIAL. CONFIDENCE IS NOT HIGH ENOUGH TO WARRANT
WINTER HIGHLIGHTS AT THIS TIME.

SATURDAY THROUGH WEDNESDAY. AS THE WET AND COLD SYSTEM TRACKS TO
THE EAST ACROSS THE REGION...MODERATE TO HEAVY MOUNTAIN SNOWFALL
WILL CONTINUE THROUGH SATURDAY NIGHT WITH SNOW LEVELS LOWERING TO
AROUND 4000 FEET. THOUGH THERE IS SOME UNCERTAINTY AS TO THE EXACT
TRACK OF THE SYSTEM...MOST MODELS INDICATE THAT NORTH CENTRAL
IDAHO AND SW MONTANA WILL BEAR THE BRUNT OF THIS SYSTEM. WINTER
WEATHER HIGHLIGHTS MAY ALSO BE NEEDED ON SATURDAY.

AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED...SEE
APPROPRIATE TERMINAL FORECASTS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

UPDATE...DICKERSON
PREVIOUS DISCUSSION....DICKERSON/RPN
AVIATION...DICKERSON
Hazardous weather outlook, Sep 27, 6:43 AM PDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
743 AM MDT THU SEP 27 2007

IDZ005-006-009-010-MTZ001-002-004-006-007-043-280000-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
743 AM MDT THU SEP 27 2007 /643 AM PDT THU SEP 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF HAZARDOUS WEATHER OVER THE NEXT TWENTY FOUR
HOURS IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE AREA FRIDAY
AFTERNOON THROUGH SATURDAY. MODERATE TO HEAVY SNOWFALL APPEARS
POSSIBLE IN THE HIGHER ELEVATIONS...POTENTIALLY IMPACTING
MOUNTAIN PASSES. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ007-008-280000-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
643 AM PDT THU SEP 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

INCREASING SOUTHERLY WINDS THIS AFTERNOON WILL TURN GUSTY THROUGH
HELLS CANYON...THE LOWER SALMON RIVER AND ACROSS THE CAMAS
PRAIRIE. ALTHOUGH SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA...HIGH PROFILE VEHICLES TRAVELING ON US HIGHWAY 95 WILL
NEED TO USE CAUTION TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE AREA FRIDAY
AFTERNOON THROUGH SATURDAY. MODERATE TO HEAVY SNOWFALL APPEARS
POSSIBLE IN THE HIGHER ELEVATIONS...POTENTIALLY IMPACTING
MOUNTAIN PASSES. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Winter Storm Watches in Idaho, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.